ANNUAL ANTHONY G. DIBARTOLOMEO INTERNAL MEDICINE CONFERENCE

Friday, September 12, 2025 Morgantown Marriott at Waterfront Place

J 🤊

ENDOCRINOLOGY

GASTROENTEROLOGY & HEPATOLOGY

GENERAL INTERNAL MEDICINE

GERIATRICS, PALLIATIVE MEDICINE & HOSPICE

HEMATOLOGY/ ONCOLOGY

HOSPITAL MEDICINE

INFECTIOUS DISEASES

NEPHROLOGY

PULMONARY, CRITICAL CARE AND SLEEP MEDICINE

RHEUMATOLOGY



ANNUAL ANTHONY G. DIBARTOLOMEO INTERNAL MEDICINE CONFERENCE

Friday, September 12, 2025 Morgantown Marriott at Waterfront Place

Named in honor of Anthony G. DiBartolomeo, MD

Anthony G. DiBartolomeo, MD, earned his medical degree from the WVU School of Medicine in 1967, completed residency training at the University of Minnesota, and completed a fellowship at the University of Pittsburgh. A United States Army veteran, Dr. DiBartolomeo served as a rheumatologist for the Walter Reed General Hospital in Washington, DC, and then joined WVU as Professor of Medicine and Chief of the Section of Rheumatology. Dr. DiBartolomeo faithfully served the WVU School of Medicine in many roles, and was awarded outstanding teacher and outstanding faculty awards throughout his time with the institution.

LEARNING OBJECTIVES

Following this conference, participants should be able to:

- Collaborate effectively with multidisciplinary teams to implement solutions for optimizing patient flow.
- Identify and describe the pathophysiology, clinical presentation, and management of emerging infectious diseases.
- Explain the pathophysiology and staging of common head and neck cancers.
- Describe the mechanism, indications, and contraindications for endobronchial valve therapy.
- Initiate appropriate diagnostic workup and initial management of IBD in primary care.
- Incorporate reflective practice to foster continuous personal and professional growth.
- Deliver effective and compassionate palliative care using telemedicine platforms.
- Conduct focused evaluations of musculoskeletal complaints using evidencebased techniques.
- Recognize clinical signs of VEXAS syndrome and understand its underlying genetic mechanisms.
- Define and diagnose resistant hypertension, including identification of secondary causes.
- Apply ADA 2025 guideline updates to screening, diagnosis, and management of diabetes.



TOPICS

- Hospital Throughput
- Emerging Infectious Diseases
- Approach to Head and Neck Cancers
- Endobronchial Valves
- The A to Z of IBD for the PCP
- Narrative Medicine and Reflection on
 Difficult Cases
- Palliative Telehealth
- Knee/Hip Pain for the Primary Care Physician
- VEXAS Syndrome
- Inpatient Management of Hypertension
- Screening and Management of Diabetes
 Mellitus and Cardio Metabolic
 Complications

COURSE INFORMATION

REGISTRATION AND FEES

Please use this online form to register: https://wvuhscce.wufoo.com/forms/ anthony-dibartolomeo-internalmedicine-conference.

Registration cutoff date: September 12, 2025

ACCREDITATION AND DESIGNATION

The West Virginia University School of Medicine is accredited by the Accreditation Council for Continuing Medical Education (ACCME) to provide continuing medical education for physicians.

The WVU Office of CME designates this live activity for a maximum of <u>5.0</u> AMA PRA Category 1 CreditsTM. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

The WVU School of Nursing has provided this continuing education activity for <u>6.0</u> contact hours. The WVU School of Nursing is an approved provider of continuing education by the State of West Virginia Board of Examiners for Registered Professional Nurses, Legislative Rule #19CSR11-4 under provider number 50-26086.

Participants who also attend the Medicine Grand Rounds portion of the conference will receive <u>1.0</u> CME credit or <u>1.2</u> Nursing Credits through Medicine Grand Rounds.

TARGET AUDIENCE

Physicians, advanced practice providers, nurses, and members in the healthcare field interested in up-to-date information in various aspects of inpatient and outpatient adult medicine.

CANCELLATIONS

Important: If you are unable to attend the conference after you have registered, you must notify us in writing by September 5, 2025, to receive a refund. No refunds for conference fees will be made after September 5, 2025. A \$25 fee will be charged for all cancelled registrations.

We reserve the right to cancel individual sessions or the entire conference. In the event of a conference cancellation, a full tuition refund will be made.

ADDITIONAL INFORMATION

For questions or for more information prior to or during the conference, please contact <u>Kathy</u> <u>Dowling at 304-293-0709</u>.

For information on other upcoming CE conferences, contact the Office of CE at 304-293-3937, visit our website at http:// ce.wvu.edu, or email us at ce@wvu.edu.

In case of emergency during the conference, please call <u>Kathy Dowling at 304-293-0709</u>.

WVU HEALTH SCIENCES OFFICE OF CONTINUING EDUCATION

<u>G111B Health Sciences North P.O. Box 9080</u> <u>Morgantown, WV 26506-9080</u> Phone: 304-293-3937 Email: ce@wvu.edu Website: http://ce.wvu.edu

FEES

	Fees
Faculty, Staff, Alumni	\$155
SHM and ACP Members	\$140
Residents, Fellows, Students	FREE

HOTEL INFORMATION

Morgantown Marriott at Waterfront Place Two Waterfront Place Morgantown, WV 26501

Phone: 304-296-1700

DISCLOSURE

It is the policy of the WVU School of Medicine Office of CME to ensure balance, independence, objectivity, and scientific rigor in all its educational activities. All faculty/authors/planners participating in our activities are expected to disclose any relationships they may have with commercial companies. For this conference, the following relationships have been disclosed:

• Dr. Hadam has disclosed receiving honoraria as a speaker from AbbVie, Takeda and Johnson and Johnson.

• All others have indicated that they have no relevant interests to disclose. These relationships, along with the educational content of this program, will be reviewed and any potential conflicts of interest will be resolved to the satisfaction of the WVU School of Medicine Office of CME prior to the activity. If a conflict cannot be resolved, the person involved will be removed from control of content or the content will not be presented as part of the educational program.

\$\$ Special Thanks

To our exhibitors for their support!

SCHEDULE & SPEAKERS

Time	Total Mins.	Торіс	Presenter
7:00 a.m. – 8:15 a.m.	70 min.	Registration / Breakfast / Introduction	
8:15 a.m. – 8:45 a.m.	30 min.	Hospital Throughput	Nicholas Mains, MD Assistant Professor, Divisions of Pediatric, Hospital, and General Internal Medicine
8:45 a.m. – 9:15 a.m.	30 min.	Emerging Infectious Diseases	Matthew Lokant, MD Assistant Professor, Division of Infectious Diseases
9:15 a.m. – 9:45 a.m.	30 min.	Approach to Head and Neck Cancers	Sidra Najeeb, MD Assistant Professor, WVU Cancer Institute, Department of Medical Oncology
9:45 a.m. – 10:00 a.m.	15 min.	BREAK	
10:00 a.m 10:30 p.m.	30 min.	Endobronchial Valves	Rachel Leonard, MD Associate Professor, Division of Pulmonary & Critical Care Medicine, Critical Care Medicine Program Director
10:30 a.m 11:00 a.m.	30 min.	The A to Z of IBD for the PCP	Jennifer Hadam, MD Assistant Professor, Division of Gastroenterology & Hepatology
11:00 a.m 11:30 a.m.	30 min.	Narrative Medicine and Reflection on Difficult Cases	Andrea Labus, MD Assistant Professor, WVU Division Chief of General Internal Medicine, Medical Director, Executive Health, PDCI 3 Course Director
11:30 a.m 12:15 p.m.	45 min.	LUNCH	
12:15 p.m 1:00 p.m. Credit through Medicine Grand Rounds	45 min.	Grand Rounds* Palliative Telehealth	Carl Grey, MD Medical Director, Aetna, Louisiana and Oklahoma Adjunct Professor, Atrium Health-Wake Forest Baptist
1:00 p.m 1:30 p.m.	30 min.	Knee/Hip Pain for the Primary Care Physician	Steven Mosey, DO Assistant Professor, Division of General Internal Medicine
1:30 p.m 1:45 p.m.	15 min.	BREAK	
1:45 p.m 2:15 p.m.	30 min.	VEXAS Syndrome	Alicia Zbehlik, MD, MPH Associate Professor and Division Chief, Rheumatology
2:15 p.m 2:45 p.m.	30 min.	Inpatient Management of Hypertension	Ojaswi Tomar, MD Assistant Professor, Division of Nephrology
2:45 p.m 3:15 p.m.	30 min.	Screening and Management of Diabetes Mellitus and Cardio Metabolic Complications - ADA 2025 Guidelines	Mennaallah Eid, MD Assistant Professor, Division of Endocrinology

* CE Credit provided separately through Medicine Grand Rounds



COURSE DIRECTOR

Brooke Shannon, DO, FACP

Assistant Professor of Medicine, Associate WVU Division Chief of General Internal Medicine, Associate Program Director



Mennaallah Eid, MD Assistant Professor, WVU Division of Endocrinology



Sidra Najeeb, MD Assistant Professor, WVU Cancer Institute, Department of Medical Oncology



Ojaswi Tomar, MD Assistant Professor, WVU Division of Nephrology



Andrea Labus, MD Assistant Professor, WVU Division Chief of General Internal Medicine Medical Director, Executive Health PDCI 3 Course Director



Jennifer Hadam, MD Assistant Professor, WVU Division of Gastroenterology & Hepatology



Steven Mosey, DO Assistant Professor, WVU Division of General Internal Medicine



Rachel Leonard, MD Associate Professor, WVU Division of Pulmonary & Critical Care Medicine, Critical Care Medicine Program Director



Matt Lokant, MD Assistant Professor, WVU Division of Infectious Diseases



Nicholas D. Mains, DO Assistant Professor, WVU Divisions of Pediatric, Hospital, and General Internal Medicine



Alicia Zbehlik, MD, MPH Associate Professor, WVU Division Chief of Rheumatology



INVITED FACULTY Carl Grey, MD

Medical Director, Aetna, Louisiana and Oklahoma Adjunct Professor, Atrium Health-Wake Forest Baptist, Internal Medicine, Geriatric Medicine, Hospice and Palliative Care, and Addiction Medicine



SCHOOL OF MEDICINE 64 Medical Center Drive P.O. Box 9100 Morgantown, WV 26506-9600 medicine.wvu.edu/medicine